Medical Questions > Womens Health > Birth Control Forum

Period in the middle of birth control pack

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I take YAZ. I dropped one of the pills in the first week down the sink so I took the next pill. In the second week I got sick and missed a pill. I tehn started my period. What should I do, keep taking the pills as normal or start over?? Please help!
Did you find this post helpful?
|

replied June 2nd, 2008
Extremely eHealthy
KEEP taking pills!!

That is NOT a period, you only get your period during the 'period week'.

ANY bleeding that is not your period week is called "BREAKTHROUGH BLEEDING".

Keep taking your pills as usual, but do not have sex without a condom for 7 days.

You need 7 full days taking pills CORRECTLY every day in order to be protected from pregnancy.

IF you have had sex you need to take PLAN B, and keep taking your BC Pills.
|
Did you find this post helpful?

User Profile
replied June 3rd, 2008
Doctor
You should continue taking the pills as usual but that missed pill (in the second week) must be compensated as soon as possible. You may take 2 pills the next day. Additional contraception (condom) for the next 7 days is also recommended.
That vaginal bleeding in the middle of the cycle can't be the period but probably some irregular bleeding (metrorrhagia) or breakthrough bleeding. Breakthrough bleeding can be due to hormonal decrease caused by missing one pill. If the bleeding is functional it should stop if you continue to take the following pills in the pack. If the reasons for bleeding are organic (infection, tumor...) bleeding probably won't stop.
If bleeding become prolonged or too heavy you can consult your gynecologist.
|
Did you find this post helpful?
Users who thank Dr. Nikola for this post: daisy2424 

replied April 14th, 2009
Period on my 2nd week of bc.
I Have the same problem right now i missed two pills because i had forgotten.And now im bleeding on my second week and i feel tired and weak all the time my breast have sharp pains that will not go away.Me and my bf haven't had sex but do you think i should be worried if the breakthrough bleeding doesn't stop or gets heavy?
|
Did you find this post helpful?